AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
An Algebraic Structure for Moufang Quadrangles
Tom De Medts, Ghent University, Belgium

Memoirs of the American Mathematical Society
2005; 99 pp; softcover
Volume: 173
ISBN-10: 0-8218-3608-0
ISBN-13: 978-0-8218-3608-8
List Price: US$66
Individual Members: US$39.60
Institutional Members: US$52.80
Order Code: MEMO/173/818
[Add Item]

Request Permissions

Very recently, the classification of Moufang polygons has been completed by Tits and Weiss. Moufang \(n\)-gons exist for \(n \in \{ 3, 4, 6, 8 \}\) only. For \(n \in \{ 3, 6, 8 \}\), the proof is nicely divided into two parts: first, it is shown that a Moufang \(n\)-gon can be parametrized by a certain interesting algebraic structure, and secondly, these algebraic structures are classified. The classification of Moufang quadrangles \((n=4)\) is not organized in this way due to the absence of a suitable algebraic structure. The goal of this article is to present such a uniform algebraic structure for Moufang quadrangles, and to classify these structures without referring back to the original Moufang quadrangles from which they arise, thereby also providing a new proof for the classification of Moufang quadrangles, which does consist of the division into these two parts. We hope that these algebraic structures will prove to be interesting in their own right.


Graduate students and research mathematicians interested in algebra and algebraic geometry.

Table of Contents

  • Introduction
  • Definition
  • Some identities
  • From quadrangular systems to Moufang quadrangles
  • From Moufang quadrangles to quadrangular systems
  • Some remarks
  • Examples
  • The classification
  • Appendix A. Abelian quadrangular systems
  • Bibliography
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia